Alert archive / Missouri / Dense Fog Advisories in 2021
Dense Fog Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this dense fog advisory at Jan 2, 2021, 2:33 PM CST for 13 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2021, 2:33 PM CST (20:33 UTC)
- Expired
- Jan 3, 2021, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016 WWUS73 KLSX 022033 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 233 PM CST Sat Jan 2 2021 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-031100- /O.NEW.KLSX.FG.Y.0001.210102T2033Z-210103T1800Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Callaway MO-Cole MO-Knox MO- Lewis MO-Marion MO-Moniteau MO-Monroe MO-Pike IL-Pike MO-Ralls MO- Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, and Quincy 233 PM CST Sat Jan 2 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Portions of central and northeast Missouri and west central Illinois. * WHEN...Until noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TES
3 follow-up statements
857 WWUS73 KLSX 030216 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 816 PM CST Sat Jan 2 2021 MOZ049-031430- /O.EXA.KLSX.FG.Y.0001.000000T0000Z-210103T1800Z/ Osage MO- 816 PM CST Sat Jan 2 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Osage MO County. * WHEN...Until noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-031430- /O.CON.KLSX.FG.Y.0001.000000T0000Z-210103T1800Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Callaway MO-Cole MO-Knox MO- Lewis MO-Marion MO-Moniteau MO-Monroe MO-Pike IL-Pike MO-Ralls MO- Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, and Quincy 816 PM CST Sat Jan 2 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Portions of central and northeast Missouri and west central Illinois. * WHEN...Until noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MRM
962 WWUS73 KLSX 031559 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 959 AM CST Sun Jan 3 2021 ILZ095>097-MOZ019-027-035-036-031700- /O.CAN.KLSX.FG.Y.0001.000000T0000Z-210103T1800Z/ Adams IL-Brown IL-Lewis MO-Marion MO-Pike IL-Pike MO-Ralls MO- Including the cities of Bowling Green, Hannibal, Mount Sterling, Pittsfield, and Quincy 959 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities are improving along the Mississippi River, and are not expected to fall before the advisory expires. For this reason, the Dense Fog Advisory is cancelled in these areas. $$ MOZ018-026-034-041-042-047>050-031800- /O.CON.KLSX.FG.Y.0001.000000T0000Z-210103T1800Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Moniteau MO- Monroe MO-Osage MO-Shelby MO- Including the cities of Columbia, Fulton, Jefferson City, and Mexico 959 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Portions of central and northeast Missouri and west central Illinois. * WHEN...Until noon CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MRB
217 WWUS73 KLSX 031739 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 1139 AM CST Sun Jan 3 2021 MOZ018-026-034-041-042-047>050-031845- /O.EXP.KLSX.FG.Y.0001.000000T0000Z-210103T1800Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Moniteau MO- Monroe MO-Osage MO-Shelby MO- Including the cities of Columbia, Fulton, Jefferson City, and Mexico 1139 AM CST Sun Jan 3 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... While areas of fog still exist in northern and central Missouri, the dense fog is dissipating. For this reason, the Dense Fog Advisory will be allowed to expire on schedule. $$ MRB
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this dense fog advisory went out at Jan 2, 11:58 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 2, 11:58 AM CST, 2 hours 35 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1158 AM CST Sat Jan 2 2021 .SHORT TERM... (Through Late Tonight) Issued at 337 AM CST Sat Jan 2 2021 Primary concern for today and tonight is the potential for more wintry weather. The short wave currently over the Great Plains will move east today and close off as it enters Missouri and Arkansas this afternoon. Light precipitation is expected to develop over southern Missouri and spread to the northeast through the afternoon as the low deepens. Thermal profiles on the latest short range guidance are not a straight forward as on earlier runs, and there is the potential for light drizzle/freezing drizzle mixed in with light snow at times. Storm total QPF of less than .10 inch is expected...and temperatures will likely be within a degree or two one way or another of freezing, so some of that drizzle will likely not freeze. Therefore, confidence in any impacts from this mix of precipitation is low...and will not issue any winter weather headlines at this time. Expect that much of the drizzle will transition to light snow by early evening as the low continues to deepen and temperatures within the core of the system drop. Snow accumulations from a dusting up to about 1 inch are possible, with the higher end of those amounts from east central Missouri into south central Illinois along the low track. The precipitation will end from southwest to northeast overnight. Carney .LONG TERM... (Sunday through Friday) Issued at 337 AM CST Sat Jan 2 2021 Sunday through Tuesday continues to look dry with relatively mild temperatures. Deterministic guidance shows two short waves moving across the Mid Mississippi Valley, one on Sunday evening and another late Monday night. However, these waves won't have much moisture to work with in order to produce precipitation since the Gulf will be closed off in the wake of Saturday and today's storm systems. They should move through with little more than some mid and high clouds to mark their passage. The next chance for significant precipitation will come Wednesday and potentially linger into Thursday and Thursday night. Deterministic GFS and ECMWF show a high amplitude upper level trough moving across the Rockies Tuesday night into Wednesday morning. The models are in good agreement in fracturing that trough developing a closed low over the eastern Plains by Wednesday night/Thursday evening. The resulting stacked low pressure system then moves from the eastern Plains across the Mississippi Valley into the Tennessee Valley Wednesday night through early Friday morning. GEFS has been solidly in the mid and high chance range for PoPs for Wednesday through Thursday afternoon for several runs. Will therefore bump up PoPs over NBM, but won't go too high just yet as there's still a lot of time to watch this system evolve. Current thinking is that temperatures will be warm enough for any precip that falls Wednesday through Thursday should be liquid. Carney && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1158 AM CST Sat Jan 2 2021 IFR conditions and light surface winds are expected to prevail at the TAF sites through the valid period. A period of snow is still expected this evening, mainly at the STL metro sites, flanked before and after with patchy freezing drizzle/drizzle. Stagnant conditions for clouds seem to be preferred heading into Sunday. Dense fog currently at KUIN seems to be more isolated per webcams but this should become more widespread and established heading back into night. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 2, 3:49 AM CST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 349 AM CST Sat Jan 2 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 349 AM CST Sat Jan 2 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Another round of wintry precipitation is likely, mainly from mid afternoon and through the evening. Snow may mix with drizzle and freezing drizzle at times. Snow accumulations of an inch or less are possible. Some patchy freezing drizzle accumulation is possible, though not as likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts to the National Weather Service. Carney
Nearby
Dense Fog Advisories in Missouri, 2021Dense Fog Advisories in Illinois, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.